Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 31, 2012, 9:14 AM EDT for Bleckley County, Twiggs County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2012, 9:14 AM EDT (13:14 UTC)
- Expired
- Jul 31, 2012, 9:45 AM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
Counties Bleckley County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 12 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 899 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
510
WWUS82 KFFC 311314
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
914 AM EDT TUE JUL 31 2012
GAZ083-096-097-311345-
914 AM EDT TUE JUL 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TWIGGS...LAURENS
AND BLECKLEY COUNTIES UNTIL 945 AM EDT...
AT 909 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DISTRICT PATH...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS...
LAURENS AND BLECKLEY COUNTIES THROUGH 945 AM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE DISTRICT PATH...TARVERSVILLE...
JEFFERSONVILLE...MARION...ROYAL...DANVILLE...PORTER...COLEY
STATION...CARY...MONTROSE...DUDLEY...GOLDSBORO...REBIE AND COCHRAN.
&&
LAT...LON 3250 8351 3259 8353 3278 8334 3269 8329
3259 8323 3259 8322 3262 8316 3262 8314
3254 8306 3233 8333
TIME...MOT...LOC 1314Z 309DEG 14KT 3260 8337
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 7:00 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 31, 7:00 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 AM EDT TUE JUL 31 2012 .PREV DISCUSSION... /ISSUED 425 AM EDT TUE JUL 31 2012/ SHORT TERM /TODAY THROUGH WEDNESDAY/... STATIONARY FRONT DRIFTING INTO N GA THIS MORNING. MAIN CONCERN WILL BE SHOWER AND THUNDERSTORM POTENTIAL TODAY ASSOCIATED WITH A SHORT WAVE IN THE NW FLOW. CURRENT RADAR SHOWING STORMS OVER CENTRAL TN AND N AND CENTRAL AL MOVING SSE. MODELS GENERALLY CONSISTENT WITH THIS FEATURE BRINGING A SLUG OF MOISTURE AND PRECIP WITH IT. MODELS INCONSISTENT WITH AMOUNT OF INSTABILITY ASSOCIATED...WITH THE NAM GENERALLY MORE UNSTABLE THAN THE GFS...ESPECIALLY IN THE AFTERNOON. SPC HAS THE FORECAST AREA UNDER A SLIGHT RISK FOR SEVERE STORMS WITH DAMAGING WINDS THE BIGGEST THREAT. THIS IS REASONABLE GIVEN THE MORE UNSTABLE NAM. NUMEROUS SHOWERS(60-70%) AND STORMS CAN BE EXPECTED... ESPECIALLY IN THE AFTERNOON INTO THE EARLY EVENING. PRECIP CHANCES SHOULD END QUICK TONIGHT FOR MUCH OF N GA AND LATER FOR PARTS OF CENTRAL GA WITH A SECONDARY WEAKER WAVE MOVING OVER THE AREA. LESS MOISTURE OVERALL FOR WEDNESDAY. NAM INDICATING A WEAK SHORT WAVE COULD INFLUENCE N GA. BEST INSTABILITY FORECAST BY THE NAM/GFS OVER THE SOUTHERN PORTION OF CENTRAL GA WITH THE NAM INDICATING BETTER INSTABILITY OVER N GA THAN THE GFS. IN GENERALLY...CONVECTION MORE HIT AND MISS WITH POPS RUNNING 20-30 PERCENT MAINLY IN THE AFTERNOON. FORECAST HIGH TEMPERATURES RUNNING NEAR TO SLIGHTLY BELOW NORMAL TODAY AND WILL BE HIGHLY DEPENDENT ON HOW MUCH PRECIP ACTIVITY AND WHEN. GENERALLY FAVORED THE WARMER GFS TODAY. FORECAST HIGH TEMPERATURES RUNNING SLIGHTLY ABOVE NORMAL FOR WEDNESDAY. FORECAST LOW TEMPERATURES RUNNING NEAR NORMAL TONIGHT. OVERALL CONFIDENCE IS MEDIUM. BDL LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... EXTENDED PATTERN OVER THE SOUTHEAST CONTINUES TO BE STAGNANT. THE UPPER LEVEL HIGH REMAINS ANCHORED OVER PORTIONS OF WEST TEXAS AND THE TEXAS PANHANDLE THROUGH THE PERIOD. ALTHOUGH SOME DISCREPANCIES ARE NOTED...ECMWF AND GFS SHOW THE WEAK SURFACE BOUNDARY REMAINING OVER PORTIONS OF CENTRAL/SOUTH GEORGIA THROUGH THE EXTENDED PERIODS AND WEAK IMPULSES MOVING THROUGH THE UPPER LEVEL FLOW THURSDAY AND FRIDAY. A FLATTENING IN THE FLOW ALOFT BEGINS BY LATE FRIDAY WHICH SHOULD SHUNT THE UPPER LEVEL IMPULSES FURTHER NORTH THROUGH THE WEEKEND. SOUTHERLY LOW LEVEL WINDS WILL KEEP ENOUGH GULF MOISTURE OVER THE FORECAST AREA TO CONTINUE CHANCE FOR DIURNALLY DRIVEN CONVECTION THROUGH THE PERIOD. GUIDANCE TEMPERATURES CONTINUE TO ADVERTISE JUST ABOVE NORMAL HIGHS AND LOWS...BUT NOT ENOUGH TO CHALLENGE ANY RECORDS. ATWELL && .AVIATION... 12Z UPDATE... NUMEROUS SHOWERS AND THUNDERSTORMS THE CONCERN TODAY. THUNDERSTORMS POSSIBLE ANY TIME OVER N GA AND ACROSS THE AREA THIS AFTERNOON. OTHERWISE LOWER VFR CEILINGS INCREASING BUT LOWER CEILINGS AND VSBYS CAN BE EXPECTED IN THUNDERSTORMS. SURFACE WINDS MAINLY WSW 10 KTS OR LESS OUTSIDE OF STORMS. //ATL CONFIDENCE...12Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS TODAY. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 87 68 94 70 / 70 30 20 10 ATLANTA 88 71 93 74 / 70 20 20 10 BLAIRSVILLE 84 65 89 64 / 70 30 30 10 CARTERSVILLE 89 69 94 70 / 70 20 20 10 COLUMBUS 91 73 95 73 / 70 30 20 10 GAINESVILLE 87 70 91 70 / 70 30 20 10 MACON 89 72 95 72 / 70 30 20 10 ROME 91 69 94 69 / 60 20 20 10 PEACHTREE CITY 87 68 93 69 / 70 20 20 10 VIDALIA 90 74 93 75 / 70 50 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....ATWELL AVIATION...BDL
Hazardous weather outlook, Jul 31, 5:59 AM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 559 AM EDT TUE JUL 31 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 559 AM EDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. .SYNOPSIS... A SURFACE FRONT WILL DRIFT INTO NORTH GEORGIA THIS MORNING...AS AN UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE OVER NORTHWEST GEORGIA THIS MORNING AND INTO CENTRAL GEORGIA BY THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING. NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH AND CENTRAL GEORGIA THROUGH THE PERIOD...HOWEVER THUNDERSTORMS WILL BE MORE LIKELY OVER PORTIONS OF NORTH GEORGIA...MAINLY NORTH OF I-85 THIS MORNING... TRANSITIONING TO AREAS SOUTH OF AN ATLANTA TO ATHENS LINE BY THIS AFTERNOON. .DISCUSSION... SURFACE BASED CAPES WILL INCREASE TO GREATER THAN 2000 OVER PORTIONS OF NORTH AND MAINLY WEST GEORGIA THROUGH THIS EVENING AS DAYTIME HEATING AND AN UPPER LEVEL IMPULSE COMBINE. THE INSTABILITY...GOOD LOW LEVEL MOISTURE AND THE PROXIMITY OF THE FRONT WILL AID IN THE DEVELOPMENT OF NUMEROUS THUNDERSTORMS...WITH SOME STORMS POSSIBLY SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE WEAK SURFACE BOUNDARY WILL REMAIN OVER CENTRAL GEORGIA THROUGH THE WEEKEND. MAINLY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 31, 7:16 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
716 AM EDT TUE JUL 31 2012
GAZ001-002-311200-
716 AM EDT TUE JUL 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WALKER AND DADE
COUNTIES UNTIL 800 AM EDT...
AT 711 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEW ENGLAND...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS OF 50 MPH AND FREQUENT LIGHTNING ARE LIKELY AS THESE
STORMS MOVE ACROSS WALKER AND DADE COUNTIES THROUGH 800 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLE CITY...
HOOKER...MORGANVILLE...STEPHENSVILLE...WILDWOOD...TRENTON...NE W
ENGLAND...CLOUDLAND CANYON STATE PARK...CHATTANOOGA VALLEY...COOPER
HEIGHTS...CHICKAMAUGA...ROCK SPRING...LINWOOD...NOBLE AND NAOMI.
&&
LAT...LON 3499 8542 3490 8526 3485 8526 3485 8520
3478 8520 3477 8514 3472 8517 3471 8511
3460 8525 3487 8560 3495 8561 3499 8557
TIME...MOT...LOC 1115Z 307DEG 21KT 3490 8548Special weather statement, Jul 31, 8:38 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
838 AM EDT TUE JUL 31 2012
GAZ083-084-311315-
838 AM EDT TUE JUL 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TWIGGS AND
WILKINSON COUNTIES UNTIL 915 AM EDT...
AT 834 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 8 MILES NORTHWEST OF GORDON TO
TARVERSVILLE...MOVING EAST AT 15 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TWIGGS
AND WILKINSON COUNTIES THROUGH 915 AM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE RIPLEY...TARVERSVILLE...FITZPATRICK...
BULLARD...DRY BRANCH...MARION...DISTRICT PATH...MYRICKS MILL...
JEFFERSONVILLE...GORDON...IVEY...ALLENTOWN AND DANVILLE.
&&
LAT...LON 3248 8349 3250 8352 3253 8352 3278 8353
3282 8349 3285 8351 3292 8337 3297 8323
3277 8318 3261 8317 3246 8349
TIME...MOT...LOC 1238Z 267DEG 11KT 3298 8340 3275 8341
3252 8340Special weather statement, Jul 31, 9:14 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
914 AM EDT TUE JUL 31 2012
GAZ083-096-097-311345-
914 AM EDT TUE JUL 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TWIGGS...LAURENS
AND BLECKLEY COUNTIES UNTIL 945 AM EDT...
AT 909 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DISTRICT PATH...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS...
LAURENS AND BLECKLEY COUNTIES THROUGH 945 AM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE DISTRICT PATH...TARVERSVILLE...
JEFFERSONVILLE...MARION...ROYAL...DANVILLE...PORTER...COLEY
STATION...CARY...MONTROSE...DUDLEY...GOLDSBORO...REBIE AND COCHRAN.
&&
LAT...LON 3250 8351 3259 8353 3278 8334 3269 8329
3259 8323 3259 8322 3262 8316 3262 8314
3254 8306 3233 8333
TIME...MOT...LOC 1314Z 309DEG 14KT 3260 8337The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:10 AM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 50 min |
| Jul 31, 6:16 AM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 59 min |
| Jul 31, 7:16 AM EDT | Special Weather Statement | FFC | Dade, Walker | 44 min |
| Jul 31, 8:38 AM EDT | Special Weather Statement | FFC | Twiggs | 37 min |
| Jul 31, 5:45 PM EDT | Special Weather Statement | FFC | Chattooga | 30 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.